Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Hanford, CA
NWS Hanford, CA issued this areal flood advisory at Oct 25, 2021, 6:05 PM PDT for Kern County, California. It was in force for 55 min.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 6:05 PM PDT (01:05 UTC)
- Expired
- Oct 25, 2021, 7:00 PM PDT
- In force
- 55 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 99 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
477
WGUS86 KHNX 260105
FLSHNX
Flood Advisory
National Weather Service San Joaquin Valley CA
605 PM PDT Mon Oct 25 2021
CAC029-260200-
/O.NEW.KHNX.FA.Y.0021.211026T0105Z-211026T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kern CA-
605 PM PDT Mon Oct 25 2021
The National Weather Service in Hanford CA has issued a
* Urban and Small Stream Flood Advisory for Poor Drainage Areas
for...
Central Kern County in central California...
* Until 700 PM PDT.
* At 604 PM PDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Overflowing poor drainage areas will result in minor flooding in
the advisory area. Up to one inch of rain has already fallen.
* Some locations that will experience flooding include...
Bakersfield, Arvin, Tehachapi, Lamont, Stallion Springs, Weedpatch,
Mettler, Golden Hills, Bodfish, Mojave, Breckenridge Mtn, Water
Canyon, Keene, Bear Valley Springs, Democrat, Edison and Jawbone
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3560 11852 3526 11802 3503 11830 3501 11929
3533 11904
$$
Andersen1 follow-up statement
020
WGUS86 KHNX 260201
FLSHNX
Flood Advisory
National Weather Service San Joaquin Valley CA
701 PM PDT Mon Oct 25 2021
CAC029-260210-
/O.EXP.KHNX.FA.Y.0021.000000T0000Z-211026T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kern CA-
701 PM PDT Mon Oct 25 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED AT 700 PM PDT
FOR CENTRAL KERN COUNTY...
The heavy rain has ended. Therefore, the flooding threat has ended.
LAT...LON 3560 11852 3526 11802 3503 11830 3501 11929
3533 11904
$$
AndersenWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this areal flood advisory went out at Oct 25, 11:23 AM PDT, 6 hours 42 minutes earlier.
Area forecast discussion, Oct 25, 11:23 AM PDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Hanford CA 1123 AM PDT Mon Oct 25 2021 .SYNOPSIS... Wetting rains and high elevation mountains snow is expected to continue throughout this afternoon. There is potential for thunderstorms across much of the area later today. After today the forecast turns dry with a slight warming trend over the next week days. && .DISCUSSION... Shortwave moving across the state will trek directly across the forecast area today. The cold frontal boundary has aligned with the shortwave so most of the heavier precipitation has diminish for the time being. Behind the main fetch of moisture associated with the atmospheric river, we are already seeing some convective storms developing. The areal coverage of those storms should increase some what throughout the day, though not expecting a lot of additional precipitation areawide. However, a strong storm can't be ruled out this afternoon. Cold air behind this system will result in a rather cool night across the area, and set up a cool start for tomorrow. However, that will be short-lived as a warming trend is expected over the next few days. By mid week, temperature will balance out around or slightly below seasonal norms. Ensemble guidance points some ridging across the Western States, so expect a dry forecast without a lot of temperature changes in the extended. && .AVIATION... Rain and snow expected to continue over the Sierra Nevada and Tehachapi range until 06Z Tuesday. MVFR conditions over the San Joaquin Valley in light to moderate rain also expected through 06Z Tuesday. Gusty west/southwest winds with gusts of 40-45 kts at times in eastern Kern County from 16Z Monday through 06Z Tuesday. Otherwise, VFR conditions will prevail across the Central CA Interior for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM PDT this evening for CAZ338. Winter Storm Warning until 11 PM PDT this evening for CAZ323- 326>331. Flash Flood Watch through this evening for CAZ318-320-322>327- 329>332. Wind Advisory until 8 PM PDT this evening for CAZ337-339. && Meadows
In the hours before
Local storm report, Oct 25, 3:03 PM PDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
303 PM PDT MON OCT 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM FLOOD 1 SSE FOWLER 36.61N 119.66W
10/25/2021 FRESNO CA LAW ENFORCEMENT
THE CALIFORNIA HIGHWAY PATROL REPORTED 100
FEET OF ALL THREE LANES OF HIGHWAY 99
NORTHBOURND AT MANNING FLOODED.
&&Special weather statement, Oct 25, 3:15 PM PDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
315 PM PDT Mon Oct 25 2021
CAZ310-311-252300-
Delano-Wasco-Shafter CA-Hanford - Corcoran - Lemoore CA-
315 PM PDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of southeastern Kings
and west central Tulare Counties through 400 PM PDT...
At 315 PM PDT, Doppler radar was tracking a strong thunderstorm near
Corcoran, or 13 miles south of Hanford, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corcoran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3619 11977 3632 11949 3607 11932 3593 11966
TIME...MOT...LOC 2215Z 326DEG 11KT 3613 11967
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
AndersenSpecial weather statement, Oct 25, 3:22 PM PDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 322 PM PDT Mon Oct 25 2021 CAZ305-309>311-252300- West Side of Fresno and Kings Counties CA-Buttonwillow - Lost Hills - I5 CA-Delano-Wasco-Shafter CA-Hanford - Corcoran - Lemoore CA- 322 PM PDT Mon Oct 25 2021 ...A strong thunderstorm will impact portions of southeastern Kings County through 400 PM PDT... At 321 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Corcoran, or 27 miles south of Hanford, moving southeast at 30 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of southeastern Kings County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3593 11990 3604 11981 3599 11958 3581 11971 TIME...MOT...LOC 2221Z 303DEG 26KT 3594 11976 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH BSO
Special weather statement, Oct 25, 3:48 PM PDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
348 PM PDT Mon Oct 25 2021
CAZ305-308>310-252330-
West Side of Fresno and Kings Counties CA-Buttonwillow - Lost Hills -
I5 CA-Delano-Wasco-Shafter CA-West Side Mountains South of 198 CA-
348 PM PDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of northwestern Kern,
southeastern Kings and southwestern Tulare Counties through 430 PM
PDT...
At 347 PM PDT, Doppler radar was tracking a strong thunderstorm 19
miles southwest of Corcoran, or 24 miles west of Delano, moving
southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lost Hills, Alpaugh and Allensworth State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3590 11934 3570 11944 3557 11980 3597 11984
TIME...MOT...LOC 2247Z 302DEG 11KT 3582 11970
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
AndersenSpecial weather statement, Oct 25, 3:51 PM PDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
351 PM PDT Mon Oct 25 2021
CAZ301-302-252330-
Los Banos - Dos Palos CA-Merced - Madera - Mendota CA-
351 PM PDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of southwestern Madera
and west central Fresno Counties through 430 PM PDT...
At 350 PM PDT, Doppler radar was tracking a strong thunderstorm near
Firebaugh, or 16 miles southwest of Madera, moving southeast at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mendota and Firebaugh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3696 12051 3704 12038 3683 12002 3667 12040
TIME...MOT...LOC 2250Z 327DEG 13KT 3687 12035
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
AndersenSpecial weather statement, Oct 25, 5:25 PM PDT, 40 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
525 PM PDT Mon Oct 25 2021
CAZ309-313>316-321-322-332>334-338-260115-
Southeast San Joaquin Valley CA-South End of the Lower Sierra CA-
Buena Vista CA-South End Sierra Foothills CA-Buttonwillow -
Lost Hills - I5 CA-Bakersfield CA-Piute Walker Basin CA-
Kern River Valley CA-South End San Joaquin Valley CA-
Mojave Desert Slopes CA-Tehachapi CA-
525 PM PDT Mon Oct 25 2021
...Strong thunderstorms will impact portions of central Kern County
through 615 PM PDT...
At 525 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles north of Golden Hills to 6 miles south
of Rosedale. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bakersfield, Arvin, Shafter, Tehachapi, Lamont, Stallion Springs,
Rosedale, Weedpatch, Mettler, Golden Hills, Breckenridge Mtn, Water
Canyon, Oildale, Keene, Bear Valley Springs and Edison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3506 11827 3503 11921 3545 11935 3551 11862
TIME...MOT...LOC 0025Z 311DEG 26KT 3536 11860 3531 11922
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
AndersenThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:25 PM PDT | Special Weather Statement | HNX | Kern | 50 min |
| Oct 25, 6:31 PM PDT | Areal Flood Advisory | HNX | Kern | 59 min |
| Oct 26, 6:50 AM PDT | Dense Fog Advisory | HNX | Fresno, Kings, Tulare | 5 hr |
| Oct 26, 1:52 PM PDT | Dense Fog Advisory | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 1 more | 18 hr |
Nearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.